Drought, Bowie
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bowie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
D2 Severe Drought conditions developed during the early part of the month along the Red River in extreme northern Red River and Bowie Counties in Northeast Texas. As the month continued, these conditions worsened to include nearly all of the counties with the northern third of Red River County Texas drought worsening to D3 Extreme Drought Conditions.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
D2 Severe Drought conditions developed during the early part of the month along the Red River in extreme northern Red River and Bowie Counties in Northeast Texas. As the month continued, these conditions worsened to include nearly all of the counties with the northern third of Red River County Texas drought worsening to D3 Extreme Drought Conditions. Rainfall for the month of November across these 2 counties ranged from near one quarter of an inch across portions of Red River County to near 3 inches across portions of Bowie County Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:12 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 912 PM CDT WED OCT 31 2012 .DISCUSSION... CLEAR SKIES...LIGHT WIND AND MILD TEMPERATURES AREAWIDE THIS EVENING. FORECAST LOWS FOR TONIGHT IN THE MID 40S TO LOWER 50S LOOK GOOD. SEE NO REASON FOR AN UPDATE AT THIS TIME. && .AVIATION... VFR TO PREVAIL AT MOST TAF SITES THROUGH THE 06Z TAF PD. KLFK MAY EXPERIENCE BR/FG ONCE AGAIN BEFORE SUNRISE...BUT SHOULD DISSIPATE SHORTLY THEREAFTER. OTHERWISE...NEAR CALM WINDS OVERNIGHT WILL INCREASE TO 4-8 KTS OUT OF THE SE AFTER SUNRISE...VEERING TO THE SW BY AFTERNOON. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 81 56 84 60 / 0 0 0 0 0 MLU 46 77 53 84 57 / 0 0 0 0 0 DEQ 43 81 54 86 57 / 0 0 0 0 0 TXK 50 81 55 86 59 / 0 0 0 0 0 ELD 44 77 53 84 57 / 0 0 0 0 0 TYR 52 83 59 84 62 / 0 0 0 0 0 GGG 48 83 58 84 60 / 0 0 0 0 0 LFK 51 84 58 83 61 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT WED OCT 31 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1204 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER COLD FRONT IS EXPECTED TO BRING A CHANCE FOR THUNDERSTORMS BACK TO THE FOUR STATE AREA LATE SATURDAY THROUGH EARLY MONDAY MORNING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 09
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417375, 417376.